Alert archive / Maine / High Wind Warnings in 2006
High Wind Warning 1, NWS Caribou, ME
NWS Caribou, ME issued this high wind warning at Jan 14, 2006, 9:15 AM EST for Hancock County, Washington County, Maine. It took effect at Jan 14, 2006, 1:00 PM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2006, 9:15 AM EST (14:15 UTC)
- In effect from
- Jan 14, 2006, 1:00 PM EST
- Expired
- Jan 14, 2006, 9:25 PM EST
- In force
- 8 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 2.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 141415 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 915 AM EST SAT JAN 14 2006 ...WINDY CONDITIONS THIS AFTERNOON INTO THE EVENING... .INTENSE LOW PRESSURE APPROACHING FROM THE SOUTHWEST MAY PRODUCE STRONG GUSTY WINDS LATER TODAY AND EARLY THIS EVENING MAINLY ALONG THE IMMEDIATE COAST AND OUTER ISLANDS. WINDS ARE EXPECTED TO DIMINISH LATER IN THE EVENING AS THE LOW CENTER MOVES ACROSS COASTAL MAINE. MEZ029-030-142215- /O.UPG.KCAR.HW.A.0001.060114T1800Z-060115T0300Z/ /O.NEW.KCAR.HW.W.0001.060114T1800Z-060115T0300Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 915 AM EST SAT JAN 14 2006 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH MAINLY ALONG THE IMMEDIATE COAST AND OUTER ISLANDS. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$ FOSTER
2 follow-up statements
000 WWUS71 KCAR 142050 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 350 PM EST SAT JAN 14 2006 ...WINDY CONDITIONS THIS EVENING... .INTENSE LOW PRESSURE APPROACHING FROM THE SOUTHWEST MAY PRODUCE STRONG GUSTY WINDS THIS EVENING MAINLY ALONG THE IMMEDIATE COAST AND OUTER ISLANDS. WINDS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT AS THE LOW CENTER MOVES ACROSS COASTAL MAINE. MEZ029-030-150300- /O.CON.KCAR.HW.W.0001.000000T0000Z-060115T0300Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 350 PM EST SAT JAN 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH MAINLY ALONG THE IMMEDIATE COAST AND OUTER ISLANDS. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$ FOSTER
000 WWUS71 KCAR 150225 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 925 PM EST SAT JAN 14 2006 MEZ029-030-150330- /O.CAN.KCAR.HW.W.0001.000000T0000Z-060115T0300Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 925 PM EST SAT JAN 14 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE REMAINED WELL BELOW HIGH WIND WARNING CRITERIA FO SUSTAINED WIND SPEEDS OF GREATER THAN 39 MPH AND...OR WIND GUSTS GREATER THAN 57 MPH. THEREFORE...THE WARNING HAS BEEN CANCELLED. $$ VJN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Jan 14, 5:23 AM EST, 3 hours 52 minutes earlier.
Area forecast discussion, Jan 14, 5:23 AM EST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
523 AM EST SAT JAN 14 2006
.SYNOPSIS...INTENSE LOW PRESSURE DEVELOPING OVER THE MID ATLANTIC
STATES WILL MOVE NORTHEAST ACROSS THE GULF OF MAINE THIS AFTERNOON
THROUGH TONIGHT PRODUCING RAIN ACROSS THE STATE. THE RAIN IS
EXPECTED TO CHANGE TO SNOW LATE TONIGHT INTO SUNDAY MORNING WHILE
THE LOW MOVES INTO THE MARITIMES AND COLDER AIR MOVES IN BEHIND
THE LOW.
&&
.SHORT TERM (TODAY THROUGH SUNDAY)...
STILL BIG DIFFERENCES BETWEEN NAM AND GFS...HOWEVER EXPECT BOTH
MODELS TO CONVERGE WITH SUCCESSIVE RUNS SO WILL USE STRATEGY OF
MODEL BLEND THRU THIS FORECAST PERIOD. FOR TEMPERATURES AND DEW
POINT HAVE COMBINED MAV/MET MOS OVERLAY ON GFS. ONLY MANUAL
MODIFICATION WAS TO SLOW DOWN TRANSITION TO COLDER AIR PRIOR TO
12Z SUNDAY. BELIEVE MODELS A LITTLE FAST TO BRING IN COLDER AIR
GIVEN THE POSITIONS OF UPPER TROF. FOR WINDS HAVE USED BLEND OF
MAV/MET MOS. HAVE NOT MADE ANY MAJOR CHANGES TO SKY AND POP GRIDS
FROM PREVIOUS FORECAST WITH BOTH OF THESE CLOSE TO 100 PERCENT FOR
MOST OF THIS PERIOD. HAVE GENERATED QPF GRIDS USING A 50/50 BLEND
OF THE NAM AND GFS. SNOW GRIDS GENERATED FROM QPF GRIDS USING
OFFICE SNOW RATIO TOOL RUN ON THE NAM MODEL. THIS STRATEGY YIELDING
SNOW AMOUNTS VERY SIMILAR TO HPC SNOW GRIDS. PRECIPITATION TYPE FOR
SUNDAY MORNING ADJUSTED MANUALLY FOR FORECASTED SURFACE TEMPERATURES.
&&
.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
THE LOW WILL LIFT NORTHEAST THROUGH THE MARITIMES SUNDAY NIGHT AND
MONDAY. SNOW SHOWERS WILL LINGER ACROSS THE REGION ALONG WITH
GUSTY WINDS SUNDAY NIGHT. EXPECT SNOW SHOWERS TO LINGER ACROSS
THE NORTH/MOUNTAINS MONDAY...WITH GUSTY WINDS PERSISTING FOR ALL
AREAS. HIGH PRESSURE WILL BEGIN TO BUILD TOWARD THE REGION MONDAY
NIGHT WITH DIMINISHING WINDS...WITH SNOW SHOWERS ENDING ACROSS THE
NORTH/MOUNTAINS. HIGH PRESSURE WILL CROSS THE REGION
TUESDAY...WITH PARTLY CLOUDY SKIES. LOW PRESSURE TRACKING WEST OF
THE REGION...COULD DRAW A WARM FRONT TOWARD THE REGION TUESDAY
NIGHT WITH OVERRUNNING PRECIPITATION DEVELOPING IN ADVANCE OF THE
FRONT. THE WARM FRONT WILL THEN LIFT ACROSS THE REGION WEDNESDAY.
PRECIPITATION TYPE STILL REMAINS UNCERTAIN WITH THIS
SYSTEM...THOUGH A WINTRY MIX POSSIBLY CHANGING TO RAIN APPEARS
LIKELY AT THIS TIME. THE LOW WILL DRAW A COLD FRONT ACROSS THE
REGION LATER WEDNESDAY NIGHT/EARLY THURSDAY...CHANGING ANY
LINGERING RAIN OR MIXED PRECIPITATION TO SNOW. HIGH PRESSURE
SHOULD THEN CROSS THE REGION LATER THURSDAY NIGHT THROUGH FRIDAY.
COLD TEMPERATURES WILL PERSIST MONDAY...THEN MODERATE MID WEEK.
&&
.AVIATION...
IFR TO VLIFR CEILINGS/VISIBILITIES ARE EXPECTED IN LOW CLOUDS/FOG/RAIN
TODAY AND TONIGHT. THE RAIN WILL CHANGE TO SNOW...FROM WEST TO
EAST...LATER TONIGHT THROUGH SUNDAY. STRONG ONSHORE WINDS ARE
POSSIBLE NEAR THE COAST IN ADVANCE OF THE LOW THIS AFTERNOON AND
EVENING. GUSTY NORTHWEST WINDS WILL DEVELOP ACROSS THE ENTIRE
REGION IN THE WAKE OF THE LOW SUNDAY.
&&
.MARINE...
HAVE INITIALIZED THE WIND GRIDS WITH A 50/50 BLEND OF THE NAM12
AND GFS SINCE WIND FIELDS ARE EXPECTED TO FALL INTO COMPROMISE IN
SUCCESSIVE MODEL RUNS. STRONG LOW LEVEL JET THIS AFTERNOON INTO
EARLY EVENING...HOWEVER LOWER LEVELS ARE BECOMING STABILIZED DUE
TO STRONG WARM ADVECTION. CURRENT OBSERVATIONS ALREADY SHOWING AIR
TEMPERATURES ABOVE SEA SURFACE TEMPERATURES AND BUFKIT AT JPB
SHOWING INVERSION DEVELOPING. SOME TRANSPORT TO THE SURFACE
POSSIBLE DURING HEAVY RAIN SO WILL BE GOING WITH MINIMAL GALE. AFTER
THE LOW CENTER EXITS EXPECT STRONG COLD ADVECTION...SO HAVE RAISED
WINDS ABOVE GUIDANCE AND WILL KEEP GALE THRU NIGHT. FOR SEAS HAVE
INITIALIZED WITH THE WNA WAVE WATCH III. OBSERVATIONS STILL BELOW
MODEL NUMBERS SO HAVE MADE MANUAL ADJUSTMENTS FOR EARLY TODAY.
REMAINDER OF FORECASTED WINDS SIMILAR TO MODEL WINDS SO NO
ADJUSTMENT LATER IN SHORT TERM PERIOD. VERY LONG SOUTHEAST FETCH
AHEAD OF THIS SYSTEM SO EXPECT INCOMING SWELL TO BE IMPORTANT
FACTOR EVEN DURING OFF SHORE WINDS LATER TONIGHT INTO SUNDAY. GALE
FORCE WINDS ARE EXPECTED TO PERSIST SUNDAY NIGHT THROUGH EARLY
MONDAY...THEN GRADUALLY DIMINISH LATER MONDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WATCH FOR MEZ029-030 FROM 1 PM SATURDAY TO 10 PM
SATURDAY.
...FLOOD WATCH FOR MEZ001>006-010-011-015-031 UNTIL 7 PM SUNDAY.
MARINE...GALE WARNING FOR ANZ050 FROM 1 PM SATURDAY TO 7 AM MONDAY.
&&
SHORT TERM/MARINE...MIGNONE
LONG TERM/MARINE...NORCROSS
AVIATION...NORCROSSHazardous weather outlook, Jan 14, 5:44 AM EST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 544 AM EST SAT JAN 14 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-151100- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 544 AM EST SAT JAN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT INTENSIFYING LOW PRESSURE IS EXPECTED TO TRACK FROM THE MID ATLANTIC REGION TODAY...TO DOWNEAST COASTAL MAINE SUNDAY MORNING...THEN LIFT ACROSS NEW BRUNSWICK DURING SUNDAY. THE LOW WILL DRAW A STRONG COLD FRONT ACROSS THE REGION LATER TONIGHT AND SUNDAY. STRONG ONSHORE WINDS WILL DEVELOP NEAR THE COAST IN ADVANCE OF THE LOW THIS AFTERNOON AND EVENING. A HIGH WIND WATCH IS IN EFFECT FOR COASTAL PORTIONS OF HANCOCK AND WASHINGTON COUNTIES THIS AFTERNOON AND EVENING. PLEASE SEE THE PRODUCT ( PWMNPWCAR ) FOR ADDITIONAL INFORMATION RELATING TO THE HIGH WIND WATCH. THE LOW WILL ALSO BRING HEAVY RAIN TO THE REGION. THE RAIN...COMBINED WITH SNOWMELT...WILL CAUSE RISING WATER LEVELS ON AREA RIVERS AND STREAMS. ICE JAMS COULD ALSO BE A CONCERN. A FLOOD WATCH IS IN EFFECT FOR AROOSTOOK...PENOBSCOT AND PISCATAQUIS COUNTIES FROM THIS MORNING THROUGH SUNDAY EVENING. PLEASE SEE THE PRODUCT ( PWMFFACAR ) FOR ADDITIONAL INFORMATION RELATING TO THE FLOOD WATCH. WIDESPREAD FOG...LOCALLY DENSE...WILL ALSO OCCUR ACROSS THE REGION IN ADVANCE OF THE COLD FRONT. GALE FORCE WINDS WILL DEVELOP ACROSS THE COASTAL WATERS THIS AFTERNOON...WITH GALE FORCE WINDS THEN PERSISTING FOR MUCH OF THE TIME FROM TONIGHT THROUGH EARLY MONDAY. PLEASE SEE THE COASTAL WATERS FORECAST PRODUCT ( PWMCWFCAR ) FOR ADDITIONAL INFORMATION RELATING TO THE COASTAL WATERS FORECAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW PRESSURE TRACKING WEST OF THE REGION COULD BRING A WINTRY MIX OF PRECIPITATION LATER TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... RAIN...WIND...SNOW AND ANY FLOODING REPORTS WILL BE NEEDED THROUGH THE WEEKEND. NORCROSS
In the hours before
Special weather statement, Jan 14, 4:54 AM EST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 454 AM EST SAT JAN 14 2006 MEZ001>006-010-011-015>017-029>032-141700- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 454 AM EST SAT JAN 14 2006 ...SIGNIFICANT WEATHER CHANGES OVER THE WEEKEND... AN INTENSIFYING LOW PRESSURE SYSTEM IS EXPECTED TO TRACK FROM THE MID ATLANTIC REGION TODAY...TO DOWNEAST COASTAL MAINE SUNDAY MORNING...REACHING NEW BRUNSWICK SUNDAY NIGHT. THE LOW WILL DRAW A STRONG COLD FRONT ACROSS THE REGION TONIGHT AND SUNDAY. STRONG ONSHORE WINDS WILL DEVELOP NEAR THE COAST IN ADVANCE OF THE LOW THIS AFTERNOON AND EVENING. WIDESPREAD FOG...LOCALLY DENSE...WILL ALSO OCCUR ACROSS THE REGION IN ADVANCE OF THE COLD FRONT. THE FRONTAL PASSAGE WILL BE MARKED BY FALLING TEMPERATURES...GUSTY NORTHWEST WINDS...AND A CHANGE FROM RAIN TO SNOW. AFTER RAINY AND MILD CONDITIONS TODAY WITH TEMPERATURES IN THE 40S AND 50S...TEMPERATURES WILL FALL INTO THE TEENS AND 20S SUNDAY. SNOW ACCUMULATION IS LIKELY LATER SATURDAY NIGHT AND SUNDAY...PARTICULARLY OVER THE NORTH AND WEST CENTRAL HIGHLANDS. SNOWFALL AMOUNTS WILL BE HIGHLY DEPENDENT ON HOW QUICKLY THE RAIN CHANGES TO SNOW. ADDITIONALLY...THE GUSTY NORTHWEST WINDS IN THE WAKE OF THE COLD FRONT...COMBINED WITH THE SNOW...COULD LIMIT VISIBILITIES ACROSS THE AFOREMENTIONED AREAS LATER SATURDAY NIGHT AND SUNDAY. MEANWHILE WITH TEMPERATURES QUICKLY DROPPING BELOW FREEZING LATER IN THE WEEKEND...A RAPID FREEZE OF STANDING WATER AND WET ROADS IS LIKELY. ALL INTERESTS IN NORTHERN AND EASTERN MAINE SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS THIS WEEKEND. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...OR YOUR FAVORITE RADIO OR TV STATION...FOR THE LATEST WEATHER INFORMATION. NORCROSS
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 4:17 AM EST | High Wind Watch | CAR | Hancock, Washington | 17 hr |
| Jan 14, 3:44 PM EST | Winter Weather Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 24 hr |
Nearby
High Wind Warnings in Maine, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.